MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516950
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Use of Device Problem (1670); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the wallflex esophageal partially covered stent will not be returned for evaluation; therefore, a device analysis could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex esophageal partially covered stent was implanted to treat a benign stricture in the esophagus during a stent placement procedure performed on an unknown date.The patient's anatomy was not tortuous.On (b)(6) 2022, during a scheduled stent removal procedure, tissue ingrowth within the wallflex esophageal partially covered stent was noted.During the procedure, the green stent retention suture broke and the wallflex esophageal partially covered stent was unable to be removed.The wallflex esophageal partially covered stent remained implanted and the procedure was rescheduled.On (b)(6) 2022, gastroscopy procedure was performed and a boston scientific fully covered esophageal stent was implanted stent-in-stent to provide pressure necrosis to the tissue ingrowth.On (b)(6) 2022, both partially and fully covered esophageal stents were removed from the patient using a grasping forceps.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: it was reported that the wallflex esophageal partially covered stent was implanted to treat a benign esophageal stricture.Per the ifu, "the wallflex esophageal partially covered stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas".The stent is not indicated for the treatment of benign stricture.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15288151
Report Number3005099803-2022-04783
Device Sequence Number11388941
Product Code ESW
UDI-Device Identifier08714729765295
UDI-Public08714729765295
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Model NumberM00516950
Device Catalogue Number1695
Device Lot Number0028851989
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Initial Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown